MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5_13.2
Medical Device Problem Codes Misfocusing (1401); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 11/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated that a 13.2mm, vicm5_13.2, -8.0 diopter, implantable collamer lens was implanted into the patient's right eye (od) on (b)(6) 2023.Refractive surprise was observed.Lens remains implanted.Cause of the event is reported as patient related factor.Additional information has been requested but none has been forthcoming.
 
Additional Manufacturer Narrative
A4 - unk.A5 - unk.A6 - unk.H6 - work order search: no similar complaint type events were reported for units within the same lot.Claim# (b)(4).
 
Additional Manufacturer Narrative
Additional information: b1-adverse event.B2-required intervention to prevent permanent impairment/damage (devices).B5-the reporter indicated that a 13.2mm vicm5 13.2 implantable collamer lens of -8.00 diopter was implanted into the right eye (od) on (b)(6) 2023.Refractive surprise was reported.On (b)(6) 2024 the lens was removed and on the same day a replacement lens of a smaller size and different diopter was implanted.The replacement lens resolved the problem.D6b- (b)(6) 2024.Claim# (b)(4).
 
Additional Manufacturer Narrative
H3: device evaluation: lens was returned not in a box, returned in a specimen cup, in liquid.Visual inspection found the lens haptic torn.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key18788746
Report Number2023826-2024-00758
Device Sequence Number8251135
Product Code MTA
UDI-Device Identifier00841542119375
UDI-Public00841542119375
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberVICM5_13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2024
Supplement Date Received by Manufacturer02/28/2024
03/25/2024
Initial Report FDA Received Date02/27/2024
Supplement Report FDA Received Date03/06/2024
05/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INJECTOR MODEL #LIOLI-24, LOT #UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient SexMale